Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 23, 2017, 3:21 PM CST for 22 counties in Texas. It took effect at Jan 24, 2017, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2017, 3:21 PM CST (21:21 UTC)
- In effect from
- Jan 24, 2017, 11:00 AM CST
- Expired
- Jan 24, 2017, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
All 22 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975 WWUS74 KLUB 232121 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 321 PM CST MON JAN 23 2017 TXZ021>042-240600- /O.NEW.KLUB.WI.Y.0003.170124T1700Z-170125T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...ODONNELL...GRAHAM...POST 321 PM CST MON JAN 23 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. * TIMING...STRONG WINDS WILL DEVELOP BY LATE TUESDAY MORNING AND AFTERNOON. * WINDS...WESTERLY WINDS FROM 25 TO 35 MPH WILL GUST TO 40 TO 50 MPH. * IMPACTS...STRONG WINDS WILL BUFFET TRAVELERS ON NORTH TO SOUTH HIGHWAYS. DRIVERS OF LARGE PROFILE VEHICLES SUCH AS TRACTOR TRAILERS AND DELIVER TRUCKS, AS WELL AS SMALL CARS, WILL BE MOST IMPACTED. PATCHY BLOWING DUST ALSO IS ANTICIPATED, WITH LOCALLY SHARP VISIBILITY RESTRICTIONS ALONGSIDE OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
3 follow-up statements
531 WWUS74 KLUB 240538 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1138 PM CST MON JAN 23 2017 TXZ021>042-241400- /O.CON.KLUB.WI.Y.0003.170124T1700Z-170125T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...ODONNELL...GRAHAM...POST 1138 PM CST MON JAN 23 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY... * TIMING...FROM 11 AM UNTIL 6 PM TUESDAY. * WINDS...WESTERLY FROM 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND COMPACT CARS. SOME BLOWING DUST WILL ALSO IMPEDE VISIBILITIES AT TIMES...ESPECIALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
502 WWUS74 KLUB 241330 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 730 AM CST TUE JAN 24 2017 TXZ021>042-250000- /O.CON.KLUB.WI.Y.0003.170124T1700Z-170125T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...ODONNELL...GRAHAM...POST 730 AM CST TUE JAN 24 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING...FROM 11 AM UNTIL 6 PM TUESDAY. * WINDS...FROM THE WEST AT 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND COMPACT CARS. SOME BLOWING DUST WILL ALSO REDUCE VISIBILITIES AT TIMES...ESPECIALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
930 WWUS74 KLUB 250000 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 600 PM CST TUE JAN 24 2017 TXZ021>042-250100- /O.EXP.KLUB.WI.Y.0003.000000T0000Z-170125T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...ODONNELL...GRAHAM...POST 600 PM CST TUE JAN 24 2017 ...THE WIND ADVISORY EXPIRED AT 6 PM CST THIS EVENING... WIND SPEEDS WILL CONTINUE TO GRADUALLY DECREASE EARLY THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 23, 3:16 PM CST, 5 minutes earlier.
Area forecast discussion, Jan 23, 3:16 PM CST, 5 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 316 PM CST Mon Jan 23 2017 .SHORT TERM... Upper level height falls and surface pressure falls will be most concentrated spreading out of eastern Colorado into western Kansas late Tuesday morning into the afternoon as an upper low deepens heading out of the Rockies. Subsidence will spread into the region near daybreak Tuesday just behind a Pacific cold front passing through late tonight. The main wind core aloft is still expected to pass east of the area as well near daybreak. But we should be able to mix deeply close to 700 millibar and tap into 30 to 40 mph winds not far off the surface. Still believe the threat of high winds is relatively low. But confidence is high enough that we are issuing a wind advisory for most of the area from 11 am until 6 pm Tuesday. Tonight will see a thin band of high clouds pass overhead. Surface pressure gradient will be tightening through the night, so should be breezy at times and mild for mid winter. RMcQueen .LONG TERM... Upper level flow will become zonal this week through the first half of the weekend. This will keep the region dry and largely an uneventful weather pattern. The upper level zonal flow will not break until late weekend as an upper level ridge builds in the western CONUS leading to more amplified flow. A weak cold front will slide into the area Wednesday morning followed by a stronger push of surface ridging on Friday. This will lower temperatures only briefly for Friday before rebounding over the weekend into early next week. && .FIRE WEATHER... A dry and windy day looks like a sure thing for Tuesday as mentioned above. The Pacific cold front passing early in the day will draw notably cooler air through the area. Some of the cooling will be offset by downsloping with a fairly pure westerly low level wind component maximizing the downslope influence. Yet, even leaning significantly towards warmer and drier solutions, our relative humidity forecasts tomorrow remained near or only slightly under 20 percent. Still would not be at all surprised to see an even drier airmass take hold, and produce at least pockets of Red Flag conditions. But an elevated Fire Danger situation still looks most likely on Tuesday. Stay tuned though. Could change. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM to 6 PM CST Tuesday for TXZ021>042. && 05/01
Hazardous weather outlook, Jan 23, 5:36 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 536 AM CST MON JAN 23 2017 TXZ021>044-241145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 536 AM CST MON JAN 23 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT WARM AND DRY SOUTHWESTERLY WINDS WILL BRIEFLY ELEVATE THE FIRE DANGER ACROSS THE SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS THIS AFTERNOON. A FIRE DANGER STATEMENT IS IN EFFECT FOR THIS AREA FROM NOON TO 6 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WEST WINDS WILL SPREAD ACROSS THE OUTLOOK AREA ON TUESDAY. THE WINDS WILL COMBINE WITH WITH DRY AIR TO INCREASE THE FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUESTED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.